| Model Number |
45-480420-L |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Difficult To Position (1467); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/06/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
Event or Problem Description
It was reported that after unsuccessful attempts were made to place the coil during a renal embolization procedure, the coil was retracted; however, resistance was encountered and the coil detached in the microcatheter.Both segments of the coil were removed along with the microcatheter from the patient.There was no reported intervention or patient injury.The patient is reported to be stable.
Additional Manufacturer Narrative
The coil implant was returned for analysis; the pusher was not returned.The implant portion was noted to be in a helical shape, and had minimal evidence of hydrogel expansion.The proximal 1cm segment was noted to have a stretched overcoil and a stretched primary wind.The proximal monofilament knot tie was noted to be intact on the implant.Dissection of the proximal end of the implant indicated a tensile failure of the monofilament.Based on the investigation, the complaint could not be confirmed, as the monofilament showed evidence of tensile break and not a premature detachment.The investigation was limited by the pusher that was not returned, which made it impossible to assess the monofilament end to verify the failure mode.